Hail, Lamar
- When
- May 9, 3:10 PM CST
- Where
- Lamar County, 2.27 mi S of Globe
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.697, -95.703
Penny size hail was reported at FM 38 and FM 2820.
A few afternoon thunderstorms reached severe limits and produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A few afternoon thunderstorms reached severe limits and produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 9, 2:30 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT MAY 9 2009 .DISCUSSION... SHALLOW/WEAK FRONTAL BOUNDARY CONTINUES TO BISECT NORTH TEXAS FROM S OF COMANCHE TO S OF HILLSBORO...TO NEAR ATHENS. MEANWHILE...STAGNANT PATTERS OF FLAT UPPER RIDGE OVER SW TX INTO MEXICO WITH FASTER WNW ZONAL FLOW ALOFT FROM RED RIVER/NWD WILL PERSIST NEXT 48 HOURS...SETTING UP OCCASIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS NRN HALF OF NORTH TEXAS THROUGH MONDAY...AS DISTURBANCES RIDE OVER THE TOP OF THE FLAT UPPER RIDGE. MEANWHILE...NOCTURNAL SSELY/MOISTURE RICH LOW LEVEL FLOW WILL CONTINUE TO RIDE UP SHALLOW FRONTAL INVERSION THROUGH THE NEAR TERM WITH OCCASIONAL...SEVERE WEATHER WITH STEEP LAPSE RATES AND HIGHER INSTABILITY ON TOP OF THE SHALLOW FRONT...AS IT CREEPS NWD THROUGH THE DAY SUNDAY AND INTO SUNDAY. MAIN SEVERE THREAT SHOULD BE HAIL...THOUGH LOCALLY GUSTY WINDS WILL BE AN ISSUE NEXT 24-48 HOURS AS WELL...AGAIN MAINLY ACROSS NORTH HALF OF NORTH TEXAS WHERE WEAKER CAPPING INVERSION WILL EXIST. ON TOP OF THE LOCALIZED SEVERE POTENTIAL...AREAS ALONG/NE OF A GAINESVILLE... MCKINNEY...SULPHUR SPRING LINE HAVE SEEN THEIR SHARE OF HEAVY RAINFALL THE PAST WEEK...WITH STORMS TRAINING SOME THIS AFTERNOON ALONG HWY 82 FROM SHERMAN TO PARIS. FEEL THIS WILL CONTINUE TO BE AN ACTIVE AREA WITH POSSIBLE EPISODES OF TRAINING CONVECTION AND ADDITIONAL HEAVIER RAINFALL...WHICH WOULD LIKELY CAUSE RUN OFF AND SOME FLOOD PROBLEMS ONCE AGAIN...ESPECIALLY DURING OVERNIGHT PERIODS. WE HAVE ISSUED A FLASH FLOOD WATCH FOR THESE SAME AREAS FOR LATE TONIGHT THROUGH MONDAY MORNING/ SEE HIGHLIGHT LINE BELOW AT THE END OF THIS PRODUCT FOR DETAILS ON WATCH/. OTHERWISE...UPPER RIDGE SHOULD BEGIN TO EXPAND LATER MONDAY/MONDAY NIGHT AND PUSH THE SHORTWAVE TRAIN AND OLD FRONT BACK FAR ENOUGH NORTH TO DRY NORTHERN NORTH TEXAS OUT FOR A FEW DAYS...BEFORE ANOTHER WEAKENING COLD FRONT SETTLES INTO THE AREA LATE WEDNESDAY THROUGH THURSDAY...WITH RAIN CHANCES ONCE AGAIN MAINLY NORTH OF I-20...WHERE THEY DONT NEED IT. BY FRIDAY INTO NEXT WEEKEND...THIS FRONT WILL GO SHOOT NORTH OUT OF THE AREA ONCE AGAIN WITH A RELATIVELY DRY PERIOD ONCE AGAIN. TEMPS WILL BE BELOW NORMAL NORTH...NEAR/ABOVE NORMAL SOUTH DUE TO DISCREPANCY WITH FRONT/CLOUDS/RAINFALL THROUGH MONDAY AND AGAIN MID WEEK. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 74 59 75 64 / 40 40 40 40 10 WACO, TX 62 81 62 83 67 / 20 10 10 10 0 PARIS, TX 58 70 58 71 60 / 60 50 70 60 20 DENTON, TX 58 71 58 73 63 / 50 40 50 50 20 MCKINNEY, TX 59 72 59 75 61 / 50 40 60 50 20 DALLAS, TX 61 74 61 77 66 / 40 40 40 40 10 TERRELL, TX 61 76 61 77 64 / 30 30 40 40 10 CORSICANA, TX 64 79 64 80 65 / 20 10 20 20 5 TEMPLE, TX 64 82 64 86 68 / 20 10 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING FOR TXZ091>095-104>107. && /05
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT SAT MAY 9 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 336 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREAT...BUT DAMAGING WINDS MAY OCCUR OVER THE SOUTHERN COUNTIES. A FLASH FLOOD WATCH IS IN AFFECT FOR THE RED RIVER COUNTIES AND NORTH OF A MCKINNEY TO SULPHUR SPRINGS LINE FROM MIDNIGHT THROUGH DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN HALF OF NORTH TEXAS SUNDAY THROUGH TUESDAY...AND AGAIN WEDNESDAY AFTERNOON THROUGH THURSDAY. MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP ON WEDNESDAY AND THURSDAY. A FLASH FLOOD WATCH IS IN AFFECT FOR THE RED RIVER COUNTIES AND NORTH OF A MCKINNEY TO SULPHUR SPRINGS LINE FROM SUNDAY MORNING THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ALONG THE RED RIVER THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT SAT MAY 9 2009
TXZ107-091900-
HOPKINS TX-
125 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN HOPKINS COUNTY
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF SULPHUR SPRINGS...MOVING
EAST AT 25 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3315 9530 3312 9555 3333 9559 3336 9530
3334 9529
TIME...MOT...LOC 1825Z 260DEG 21KT 3326 9541SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 PM CDT SAT MAY 9 2009
TXZ093-094-091915-
GRAYSON TX-FANNIN TX-
141 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FANNIN COUNTY
GRAYSON COUNTY
AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL OCCURRING ACROSS
CENTRAL AND NORTHERN GRAYSON COUNTY THAT WILL MOVE INTO AND ACROSS
FANNIN COUNTY THROUGH 215 PM. THE STORMS WERE MOVING EAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...BONHAM...
COLLINSVILLE...DENISON...DODD CITY...DORCHESTER...ECTOR...HONEY
GROVE...KNOLLWOOD...POTTSBORO...SAVOY...SHERMAN...WHITESBORO...
HENDRIX...EISENHOWER STATE PARK AND BONHAM STATE PARK.
PEA-SIZED TO HALF INCH HAIL AND WIND GUSTS TO 35 MPH CAN BE EXPECTED
FROM THESE STORMS.
LAT...LON 3385 9585 3355 9587 3351 9693 3386 9692
3387 9678 3384 9676 3384 9671 3387 9669
3388 9661 3384 9659 3383 9651 3378 9648
3379 9642 3371 9634 3378 9628 3377 9618
3382 9619 3384 9616 3385 9602 3389 9595
TIME...MOT...LOC 1840Z 265DEG 26KT 3370 9658SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
219 PM CDT SAT MAY 9 2009
TXZ093-094-091945-
GRAYSON TX-FANNIN TX-
219 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FANNIN COUNTY
CENTRAL GRAYSON COUNTY
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF SHERMAN...MOVING EAST AT 20
MPH. ADDITIONAL STRONG STORMS WERE STRETCHING TO THE NORTHEAST TO
NORTH OF BONHAM.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...BONHAM...
COLLINSVILLE...DENISON...DORCHESTER...ECTOR...KNOLLWOOD...
POTTSBORO...SAVOY...SHERMAN...WHITESBORO...HENDRIX AND EISENHOWER
STATE PARK.
HEAVY RAINFALL...MARBLE-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3385 9585 3361 9586 3349 9693 3379 9694
3383 9655 3383 9651 3378 9648 3379 9642
3371 9631 3378 9628 3377 9618 3382 9619
3384 9616 3385 9602 3388 9600 3386 9597
3390 9594
TIME...MOT...LOC 1918Z 256DEG 16KT 3365 9666
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 PM CDT SAT MAY 9 2009
TXZ094-095-092015-
LAMAR TX-FANNIN TX-
243 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
WESTERN LAMAR COUNTY
AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF BONHAM...MOVING EAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAINFALL...MARBLE-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3355 9560 3365 9603 3385 9603 3386 9601
3386 9587 3385 9583 3386 9581 3386 9559
TIME...MOT...LOC 1943Z 271DEG 16KT 3377 9590
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CDT SAT MAY 9 2009
TXZ093-094-092045-
GRAYSON TX-FANNIN TX-
246 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FANNIN COUNTY
CENTRAL GRAYSON COUNTY
AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHERN GRAYSON AND FANNIN
COUNTIES...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
BELLS...BONHAM...DENISON...DODD
CITY...ECTOR...KNOLLWOOD...POTTSBORO...SAVOY...HENDRIX AND
EISENHOWER STATE PARK.
HEAVY RAINFALL...MARBLE-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3385 9600 3357 9597 3354 9664 3383 9675
3384 9657 3383 9651 3378 9648 3379 9642
3371 9634 3371 9631 3378 9628 3376 9622
3377 9618 3380 9617 3382 9619 3384 9617
TIME...MOT...LOC 1945Z 264DEG 18KT 3368 9631
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT MAY 9 2009
TXZ095-092115-
LAMAR TX-
316 PM CDT SAT MAY 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMAR COUNTY
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS STRETCHING ACROSS THE NORTHERN HALF OF THE
COUNTY...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.
CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3394 9556 3391 9554 3388 9545 3387 9534
3390 9534 3389 9531 3352 9530 3361 9585
3385 9585 3387 9581 3386 9578 3390 9575
3390 9570 3392 9564 3395 9561
TIME...MOT...LOC 2015Z 272DEG 22KT 3368 9533
82/JLDThe Dallas/Ft Worth radar (KFWS), 194 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported at FM 38 and FM 2820.
A large tree fell down in the central part of Paris and blocked a street.
Penny size hail was reported near Paris Junior College on the southeast side of Paris.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169222, 169223, 169224.